Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 208, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Sep 4, 2019, 3:29 AM EDT for Crawford County, Erie County, Pennsylvania; Ashtabula County, Ohio. It was in force for 47 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 4, 2019, 3:29 AM EDT (07:29 UTC)
- Expired
- Sep 4, 2019, 4:16 AM EDT
- In force
- 47 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Ashtabula County, OH, Crawford County, PA, Erie County, PA
The radar
The Cleveland radar (KCLE), 156 km from the middle of the area, began a volume at 07:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 4, 3:57 AM EDT | TSTM WND DMG | 2 Wsw Avonia, PA | LARGE TREE DOWN AND BLOCKING THE STREET ON WEST LAKE ROAD NEAR LAKE CITY, PA. |
| Sep 4, 4:00 AM EDT | TSTM WND DMG | 2 W Mckean, PA | LARGE TREE ON A MOBILE HOME WITH ENTRAPMENT OF RESIDENT NEAR RICK ROAD AND SKINNER ROAD. UNKNOWN IF ANY INJURIES OCCURRED AT THIS TIME. |
| Sep 4, 4:00 AM EDT | TSTM WND DMG | 3 Wnw Mckean, PA | POWER LINES WERE KNOCKED DOWN DUE TO A LARGE TREE BRANCH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 7.5 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 34 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1315 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 160 m²/s²
- 0-3 km storm-relative helicity
- 295 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
196
WUUS51 KCLE 040729
SVRCLE
OHC007-PAC039-049-040830-
/O.NEW.KCLE.SV.W.0208.190904T0729Z-190904T0830Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
329 AM EDT Wed Sep 4 2019
The National Weather Service in Cleveland has issued a
* Severe Thunderstorm Warning for...
Ashtabula County in northeastern Ohio...
Erie County in northwestern Pennsylvania...
Crawford County in northwestern Pennsylvania...
* Until 430 AM EDT.
* At 328 AM EDT, severe thunderstorms were located along a line
extending from near Geneva-On-The-Lake to 7 miles southeast of
Geneva to 7 miles northwest of Orwell, moving east at 55 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
* Locations impacted include...
Erie, Ashtabula, Meadville, Conneaut, Geneva-On-The-Lake, Corry,
Edinboro, Geneva, Titusville, North East, Union City, Girard, North
Kingsville, Cambridge Springs, Waterford, Albion, Andover,
Linesville, Wattsburg and Riceville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If on or near the lakeshore of Lake Erie, get away from the water
and move indoors or inside a vehicle. Remember, lightning can strike
out to 15 miles from the parent thunderstorm. If you can hear
thunder, you are close enough to be struck by lightning. Move to
safe shelter now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 4227 7976 4201 7976 4199 7961 4162 7962
4162 7982 4160 7985 4156 8099 4186 8100
4187 8090 4203 8034 4214 8009 4214 8014
4217 8012 4215 8006
TIME...MOT...LOC 0728Z 264DEG 46KT 4187 8090 4175 8083 4162 8096
HAIL...0.88IN
WIND...60MPH
$$
Griffin3 follow-up statements
167
WWUS51 KCLE 040746
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
346 AM EDT Wed Sep 4 2019
OHC007-PAC039-049-040830-
/O.CON.KCLE.SV.W.0208.000000T0000Z-190904T0830Z/
Ashtabula OH-Erie PA-Crawford PA-
346 AM EDT Wed Sep 4 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM EDT
FOR NORTHEASTERN ASHTABULA...ERIE AND CRAWFORD COUNTIES...
At 345 AM EDT, severe thunderstorms were located along a line
extending from near Conneaut to 8 miles southwest of Albion to 6
miles northwest of Pymatuning North, moving east at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
Locations impacted include...
Erie, Meadville, Conneaut, Corry, Edinboro, Titusville, North East,
Union City, Girard, North Kingsville, Cambridge Springs, Waterford,
Albion, Linesville, Wattsburg, Canadohta Lake, Riceville,
Harmonsburg, Northwest Harborcreek and Lincolnville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If on or near the lakeshore of Lake Erie, get away from the water
and move indoors or inside a vehicle. remember, lightning can strike
out to 15 miles from the parent thunderstorm. If you can hear
thunder, you are close enough to be struck by lightning. Move to
safe shelter now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 4227 7976 4201 7976 4199 7961 4162 7962
4162 7982 4160 7985 4162 8060 4194 8066
4203 8034 4214 8009 4214 8014 4217 8012
4215 8006
TIME...MOT...LOC 0745Z 252DEG 54KT 4199 8057 4184 8051 4173 8056
HAIL...<.75IN
WIND...60MPH
$$
Griffin447
WWUS51 KCLE 040755
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
355 AM EDT Wed Sep 4 2019
OHC007-040804-
/O.CAN.KCLE.SV.W.0208.000000T0000Z-190904T0830Z/
Ashtabula OH-
355 AM EDT Wed Sep 4 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ASHTABULA COUNTY
IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 4227 7976 4201 7976 4199 7961 4170 7962
4170 8044 4198 8052 4203 8034 4214 8009
4214 8014 4217 8012 4215 8006
TIME...MOT...LOC 0754Z 246DEG 55KT 4209 8047 4191 8036 4175 8039
$$
PAC039-049-040830-
/O.CON.KCLE.SV.W.0208.000000T0000Z-190904T0830Z/
Erie PA-Crawford PA-
355 AM EDT Wed Sep 4 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM EDT
FOR ERIE AND NORTHERN CRAWFORD COUNTIES...
At 354 AM EDT, severe thunderstorms were located along a line
extending from 9 miles northwest of Girard to Albion to 6 miles north
of Linesville, moving northeast at 65 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
Locations impacted include...
Erie, Corry, Edinboro, North East, Union City, Girard, Cambridge
Springs, Waterford, Albion, Wattsburg, Canadohta Lake, Riceville,
Northwest Harborcreek, Lincolnville, Harborcreek, Lawrence Park,
Wesleyville, Lake City, Saegertown and Conneautville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If on or near the lakeshore of Lake Erie, get away from the water
and move indoors or inside a vehicle. remember, lightning can strike
out to 15 miles from the parent thunderstorm. If you can hear
thunder, you are close enough to be struck by lightning. Move to
safe shelter now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 4227 7976 4201 7976 4199 7961 4170 7962
4170 8044 4198 8052 4203 8034 4214 8009
4214 8014 4217 8012 4215 8006
TIME...MOT...LOC 0754Z 246DEG 55KT 4209 8047 4191 8036 4175 8039
HAIL...<.75IN
WIND...60MPH
$$
Griffin985
WWUS51 KCLE 040816
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
416 AM EDT Wed Sep 4 2019
PAC039-049-040826-
/O.CAN.KCLE.SV.W.0208.000000T0000Z-190904T0830Z/
Erie PA-Crawford PA-
416 AM EDT Wed Sep 4 2019
...THE SEVERE THUNDERSTORM WARNING FOR ERIE AND NORTHERN CRAWFORD
COUNTIES IS CANCELLED...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds are
still possible with these thunderstorms.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Cleveland.
LAT...LON 4227 7976 4201 7976 4199 7961 4170 7962
4170 8044 4198 8052 4203 8034 4214 8009
4214 8014 4217 8012 4215 8006
TIME...MOT...LOC 0813Z 264DEG 46KT 4212 8013 4194 8002 4178 8005
$$
GriffinWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 1:47 AM EDT, 1 hour 42 minutes earlier.
Area forecast discussion, Sep 4, 1:47 AM EDT, 1 hour 42 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
147 AM EDT Wed Sep 4 2019
.SYNOPSIS...
Low pressure over the upper Midwest will continue east across
the northern Great Lakes today. This low will extend a cold
front across the region on Wednesday. High pressure will build
in behind the cold front on Wednesday night and will remain in
place through Friday.
&&
.NEAR TERM /THROUGH TODAY/...
Update...Wind chills went rogue on zone product with -120 chills
but did correct, sorry. Otherwise radar now showing
thunderstorms developing in southern lower MI, southwest into
central IL. Expect this activity to increase over the next
couple hours as a strong short wave interacts with favorable low
level instability with mixed layer capes around 3000j/kg to our
west. Adjusted pops based at the time mainly ion the HRRR which
did show this development moving east across the area although
after 06Z or so expect activity to thin and weaken. SPC has
indicated a watch is possible for isolated severe threat.
Original...A surface low was located just north of Michigan
with a cold front extending southwest into Illinois. This cold
front is forecast to rapidly move southeast, arriving in
northwest Ohio later this evening. Showers and thunderstorms
will move into the area just ahead of the cold front, now
looking to enter the Toledo area around 9 or 10 pm, moving
southeast through the area around 3 to 5 am. This timing is
slightly slower compared to earlier forecasts, but the short
term high res models are in good agreement so forecast
confidence is pretty high.
Areas generally along and west of I-71 are in a slight risk for
severe weather while areas east are in a marginal risk of severe
weather. Wind and hail are the main concerns, however an
isolated tornado can't be ruled out especially for northwest
Ohio. Please see spc.noaa.gov for additional information.
Dry weather is expected by around noon tomorrow for the entire
area as surface high pressure begins to build east over Ohio.
Much cooler weather is expected tomorrow across the region as a
result of the cold front expected tonight. Temperatures
tomorrow afternoon are expected to top out generally in upper
60s to low 70s, about 10 to 15 degrees cooler compared to
today. Temperatures tomorrow are expected to be between 5 and 10
degrees cooler than normal values for the beginning of
September.
Little change in the weather pattern through Wednesday night as
surface high pressure remains the dominant weather feature.
&&
.SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...
A relatively quiet end of the week expected as high pressure
builds east across the Great Lakes region into New
England/Quebec by Friday. A shortwave and attendant surface low
will dive southeast through the Great Lakes on Friday, with the
mid/upper wave weakening through the Great Lakes and the surface
low weakening and lingering across the central part of the Great
Lakes through Friday night. The models are showing some
inconsistency with the strength and timing of the system, but
most of the area should be dry during this period. A stray
shower is possible downstream of the lake across northeast OH
and northwest PA, but only warrants a slight chance at this
point. Highs in the low 70s Thursday will warm into the mid 70s
Friday.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
A low confidence long term period is forecast with models solution
differences. A cold front will sink south across the Great Lakes
Saturday night into Sunday as a surface low swing around James Bay.
A stray diurnally driven shower cannot be ruled out Saturday across
the snow belt with the lingering trough in the region ahead of the
front. Most of the guidance is suggesting a dry fropa Saturday night
into Sunday. The ECMWF suggest the front stalling out across the
southern part of the area, with a shortwave bringing precip chances
into the area Sunday night through Monday. The rest of the guidance
clears the area of the front and keeps precip chances south and west
of the area. Have opted for slight chance pops Sunday night, with a
dry forecast Monday and beyond. Near normal temps Saturday will cool
behind the front on Sunday, with moderating temps through Tuesday,
when 80s return to the forecast.
&&
.AVIATION /06Z Wednesday THROUGH Sunday/...
Cold front will move through the area this morning. A few
thunderstorms along the front will move through the region as
well but are expected to gradually weaken as they move east into
a less favorable atmosphere. There is the possibility for
ceilings to drop to as low as 2000 feet briefly after the
frontal passage mainly over the east half. Otherwise, a quick
return back to VFR is expected this morning behind the front.
Winds will bump up to 10 to 20 knots briefly as well behind the
front and become light. Slightly higher winds expected at Erie.
.OUTLOOK...Non-VFR possible Friday night.
&&
.MARINE...
Southerly winds will increase through this evening across the lake
as a cold front sinks southeast through the central Lakes. A line of
storms is expected to cross the lake this evening just ahead of the
front, with the front pushing across the lake overnight and moving
east of the lake by Wednesday morning. Have left the headlines in
tact, although winds may not ramp up to near small craft criteria
until closer to 00Z. Winds will quickly shift to the west behind the
storms, then increasing out of the southwest for a few hours
overnight before the frontal passage. Winds will become northwest
across the lake by Wednesday morning. Winds will slowly veer
northerly Wedneday night to northeasterly Thursday as high pressure
builds across the Great Lakes. Another weak front will cross the
lake on Saturday.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Beach Hazards Statement from 5 AM early this morning to noon
EDT today for OHZ011-012-089.
PA...Beach Hazards Statement from 5 AM early this morning to noon
EDT today for PAZ001.
MARINE...Small Craft Advisory until noon EDT today for LEZ146>149.
Small Craft Advisory until 5 AM EDT early this morning for
LEZ142>145.
&&
SYNOPSIS...Riley
NEAR TERM...TK/Riley
SHORT TERM...Greenawalt
LONG TERM...Greenawalt
AVIATION...Lombardy
MARINE...GreenawaltHazardous weather outlook, Sep 3, 10:03 PM EDT, 5 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 1003 PM EDT Tue Sep 3 2019 LEZ142>144-162>164-OHZ003-006>010-017>019-027>030-036-037-050215- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH-Lucas-Wood- Ottawa-Sandusky-Erie-Lorain-Hancock-Seneca-Huron-Wyandot-Crawford- Richland-Ashland-Marion-Morrow- 1003 PM EDT Tue Sep 3 2019 This Hazardous Weather Outlook is for Lake Erie, north central Ohio and northwest Ohio. .DAY ONE...Tonight. Scattered showers and thunderstorms will move into the area overnight. There is a slight risk of severe weather with thunderstorms with wind gusts to 60 mph and large hail as the primary threats. An isolated tornado is also possible. Timing will be late from about 9 PM Tuesday through 3 AM Wednesday. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. LEZ061-145>149-165>169-OHZ013-014-020>023-031>033-038-047-PAZ002-003- 050215- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Geauga- Ashtabula Inland-Medina-Summit-Portage-Trumbull-Wayne-Stark-Mahoning- Holmes-Knox-Southern Erie-Crawford- 1003 PM EDT Tue Sep 3 2019 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio and northwest Pennsylvania. .DAY ONE...Tonight. Scattered showers and thunderstorms will move into the area overnight. There is a marginal risk of severe weather with thunderstorms with wind gusts to 60 mph and large hail as the primary threats. Timing will be late from about 11 PM Tuesday through 5 AM Wednesday in North Central, Northeast Ohio, into Northwest Pennsylvania. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ011-012-089-PAZ001-050215- Cuyahoga-Lake-Ashtabula Lakeshore-Northern Erie- 1003 PM EDT Tue Sep 3 2019 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 5 AM EDT WEDNESDAY THROUGH WEDNESDAY MORNING... This Hazardous Weather Outlook is for northeast Ohio and northwest Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. Also, scattered showers and thunderstorms will move into the area overnight. There is a marginal risk of severe weather with thunderstorms with wind gusts to 60 mph and large hail as the primary threats. Timing will be late from about 11 PM Tuesday through 5 AM Wednesday in North Central, Northeast Ohio, into Northwest Pennsylvania. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Sep 4, 3:23 AM EDT, 6 minutes before
Special Weather Statement
National Weather Service Cleveland OH
323 AM EDT Wed Sep 4 2019
OHZ014-089-PAZ001>003-040830-
Ashtabula Lakeshore-Ashtabula Inland-Northern Erie-Southern
Erie-Crawford-
323 AM EDT Wed Sep 4 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ASHTABULA...ERIE AND
CRAWFORD COUNTIES...
At 322 AM EDT, radar indicated strong thunderstorms were located
along a line extending from near Geneva-On-The-Lake to near Geneva to
6 miles east of Chardon. Movement was east at 50 mph.
Wind gusts up to 50 mph and half inch hail are possible with these
storms.
Locations impacted include...
Erie, Ashtabula, Meadville, Conneaut, Geneva-On-The-Lake, Corry,
Edinboro, Titusville, North East, Union City, Girard, North
Kingsville, Cambridge Springs, Orwell, Waterford, Albion, Andover,
Linesville, Wattsburg and Adamsville.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Cleveland.
LAT...LON 4162 7982 4149 8000 4150 8101 4186 8100
4187 8090 4191 8080 4203 8034 4214 8009
4215 8011 4214 8014 4217 8012 4217 8008
4215 8010 4215 8006 4227 7976 4201 7976
4199 7961 4162 7962
TIME...MOT...LOC 0722Z 270DEG 49KT 4185 8102 4173 8095 4159 8108
GriffinThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 9:58 PM EDT | Beach Hazards Statement | CLE | Erie | 14 hr |
| Sep 4, 3:23 AM EDT | Special Weather Statement | CLE | Crawford, Erie | 67 min |
| Sep 4, 3:23 AM EDT | Special Marine Warning | CLE | 67 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2019Severe Thunderstorm Warnings in Ohio, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.